New Mexico, 2014High Wind in New Mexico, December 21, 2014
December 21, 2014 · NWS MAF · 1 event in 1 county or zone
The approach of a strong shortwave trough resulted in high winds in the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The approach of a strong shortwave trough resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 21, 4:51 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 21, 4:51 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 PM CST Sun Dec 21 2014
.DISCUSSION...
Please see the 22/00Z aviation forecast discussion below.
&&
.AVIATION...
Moderately strong and gusty gradient winds should subside within
the next few hours. Unlike the past few nights we've westerly flow
at the surface and aloft, which will keep fog and low ceilings at
bay. Instead all terminals can expect sct-bkn high clouds
overnight. Winds will increase and veer to the northwest during
the morning hours Monday as a pre-frontal trough moves south
across west Texas and southeastern New Mexico. Significant
aviation weather will hold off until just after this forecast
period.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
70
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Dec 21, 12:28 PM MST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CST SUN DEC 21 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
128 PM CST SUN DEC 21 2014 /1228 PM MST SUN DEC 21 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Eddy County
- When
- December 21, 6:00 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, December 21, 201411 injured · $1,000 · 1 event
- High Wind in Wyoming, December 21, 201470 kt wind · 27 events
- Flash Flooding and Blizzard in Hawaii, December 21 to 26, 201470 kt wind · 16 events
- Blizzard and Winter Storm in Colorado, December 21 to 23, 201414 events
- Winter Storm in Wyoming, December 21 to 23, 201412 events
- Dense Fog in California, December 21 to 24, 201411 events
- Winter Storm and High Wind in Colorado, December 21 to 23, 201458 kt wind · 6 events
- High Wind in Montana, December 21, 201456 kt wind · 5 events
- High Wind in California, December 21 to 22, 201470 kt wind · 5 events
- Winter Storm in Colorado, December 21 to 22, 20143 events
- Winter Weather in Michigan, December 21, 20142 events
- High Wind in Texas, December 21, 201452 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546953.